How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Vakul Aren Your Own Question
Vakul Aren
Vakul Aren, Doctor
Category: Urology
Satisfied Customers: 3826
Experience:  MBBS,DTM&H
15267045
Type Your Urology Question Here...
Vakul Aren is online now
A new question is answered every 9 seconds

I have taken finesteride for several years. I get breast

Customer Question

I have taken finesteride for several years. I get breast discomfort (pain) and I think they are getting larger. The original urologist that put me on it has retired but he felt it was good for helping to prevent prostate cancer. I saw one doctor a month age and she recommended stopping. I had my yearly physical a few weeks ago and my Primary dr disagreed and recommended staying on it. Confused what to do.
JA: Is the condition chronic, or acute?
Customer: Pretty much chronic but the amount of discomfort varies
JA: Anything else in your medical history you think the doctor should know?
Customer: In 2007 & 2008 I had two prostate needle biopsies . The first showed som high grade PIN, the last one did not show any PIN
Submitted: 4 months ago.
Category: Urology
Expert:  Vakul Aren replied 4 months ago.

Hello,I am Dr. Aren and I will help with your query.Breast tenderness and breast enlargement are known side effects of the drug Finastride ,it would be prudent to stop this drug if such side effects are causing problems.Not every patient has this side effects,but persisting with the drug may cause further problem.A few patients have been reported to develop breast malignancy,it would be best to switch to some other drug.

Expert:  khagihara replied 4 months ago.

It seems to be gynecomastia. You should have tamoxifen (10 to 20 mg/day) prescribed with finesteride.

Expert:  Vakul Aren replied 4 months ago.

Gynaecomastia is just another term for breast enlargement,stopping the causative drug would be a priority.